MAUDE Adverse Event Report: ARTHREX, INC. IMPLANT SYSTEM, ARTHREX BROSTOM REPAIR; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE

ARTHREX, INC. IMPLANT SYSTEM, ARTHREX BROSTOM REPAIR; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Catalog Number AR-8936BC-CP
Health Effect - Clinical Code No Code Available (3191)
Date of Event 02/15/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.The evaluation revealed that the returned drill's distal tip is broken-off.The sheared tip portion was not returned for evaluation.The device met all material specification as received.Device history record review revealed nothing relevant to this event.The complainant's event is typically caused by user mechanical damage from dropping the device or hitting the device against another device.This is the first complaint of this type for this part/lot combination.The potential cause(s) of this event will be communicated to the event reporter.If additional relevant information is received, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that the arthrex brostrom repair implant system was being used in a brostom repair procedure.While using the cannulated drill that is included in the kit to drill a bone tunnel, the tip of the drill broke off.The tip of the drill bit was pulled out of the posterior aspect of the fibula when doing peroneal tendon repair as adjunct to lateral ankle stabilization.The second incision was extended slightly to get access to where the drill tip was in order to remove it.No broken pieces remain in the patient.A second arthrex brostom repair implant system was opened to complete the procedure successfully.No patient injury reported.

Brand Name
IMPLANT SYSTEM, ARTHREX BROSTOM REPAIR
Common Device Name
FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key6394887
Report Number1220246-2017-00060
Device Sequence Number13461889
Product Code MAI
UDI-Device Identifier00888867051263
UDI-Public00888867051263
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K082810
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/10/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/01/2018
Device Catalogue NumberAR-8936BC-CP
Device Lot Number10080035
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/28/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/15/2017
Initial Report FDA Received Date03/10/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age38 YR
Patient Weight157